MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the internal carotid artery.A 5.0mmx30mmx135cm sterling balloon catheter was selected for use.Under fluoroscopic guidance, the balloon was inflated using a pressure pump.However, contrast medium leakage was observed, and the balloon failed to inflate properly.The balloon was subsequently removed from the patient for further examination.Upon removal, it was noted that the balloon remained uninflated, continued to exhibit contrast medium leakage, and was found to be ruptured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling device was returned for analysis.Both visual and microscopic examinations were conducted on the outer shaft, inner shaft, balloon, and tip.The visual inspection did not reveal any damages.However, the microscopic examination identified a hole in the guidewire lumen, located 14 mm from the tip.Further inspection of the remaining components of the device showed no additional damage or irregularities.Product analysis confirmed the presence of a hole in the guidewire lumen.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the internal carotid artery.A 5.0mmx30mmx135cm sterling balloon catheter was selected for use.Under fluoroscopic guidance, the balloon was inflated using a pressure pump.However, contrast medium leakage was observed, and the balloon failed to inflate properly.The balloon was subsequently removed from the patient for further examination.Upon removal, it was noted that the balloon remained uninflated, continued to exhibit contrast medium leakage, and was found to be ruptured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the 80% stenosed target lesion was located in the mild tortuous and mild calcified artery.The balloon ruptured upon first inflation at 4 atmospheres.The device was removed using the normal method.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22212883
Report Number2124215-2025-39072
Device Sequence Number18297783
Product Code DQY
UDI-Device Identifier08714729757122
UDI-Public(01)08714729757122(17)270425(10)33899728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0033739055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight75 KG